Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gynecomastia
Jan 31, 2010

Hi I have developed gynecomastia - and am on atripla so been told by the doctors that it's probably the efavirenz. Been reading various Answers - like: http://www.thebody.com/Forums/AIDS/Fatigue/Archive/Help/Q195624.html Have decided to try Testogel for a bit before changing meds but I'm unclear whether this is a good plan given all the possible side effects. Do you think i should just bite the bullet and change my meds (I have lots of treatment options). Or give the gel a go. CD4 is 595 (30-odd%). Been on the same meds for about 5 years. Cheers (and thank you for all the good work you do on here)

Response from Dr. Henry

It is often unclear what causes male breast enlargement in the setting of HIV treatment. Hormone abnormalities can contribute is some cases so seeing an endocrinologist can be useful. Supplemental testosterone can have mixed effects. The course of gynecomastia is variable (often will wax and wane over tine) making short term results of studies difficult to interpret. I cannot with a high level of confidence endorse that a switch to a different HIV regimen will clearly result in improvement (ie to a raltegravir or boosted PI based regimen) but such empiric switching is sometimes a reasonable option but need to be patient to evaluate the outcome. KH



Previous
Meds with Force Factor
Next
Low Grade Dyspasia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement